To celebrate the second birthday of the new SteepWorld climbing gym, they hosted “Climb Under The Lights” last night from 1730 hrs until 2300 hrs. They had cake, ice cream, popcorn, and plenty of glow necklaces, bracelets, and glowsticks to accompany the fantastic light show that they had set up to climb under. It was a good time. Surrounded by a few friends, some acquaintances, and mostly kids whose parents knew they’d go wild for the lights, I watched and visited with my climbing buddies and got to know a few people a bit better. I actually…what do you call it…socialized? Socializing is kind of a foreign word to me. I don’t use it often, especially outside the climbing setting. My friends exist mostly within that sphere, or the church sphere, but even then, I wouldn’t say that I socialize a whole lot. I find it an awkward thing, but it’s fun to get to know new people sometimes when you find out that they have a lot in common with you. So, adorned with my glowstick and glow necklace, I socialized. I had climbed earlier in the day and did actually put my Katanas on and got my chalk bag out, but that did not last long, as there were a lot of people there and my joints have been sore again since starting on the new statin medication.
A note on statins: some folks (I happen to be one of them) experience joint pain while on them. This is the third statin I’ve tried, and though the joint pain is less, it’s still there. I began on simvastatin a decade and a half ago, which caused severe joint pain. I then, after a few years, talked to my doctor and he switched me to atorvastatin, which still made my joints hurt, but not as badly, and now I’m newly-switched to rosuvastatin, which is supposed to cause a lesser degree of joint pain than atorvastatin. I guess it does. My body is still adjusting. I had stopped taking the atorvastatin for a few weeks before my doctor prescribed the rosuvastatin, so I actually experienced a couple of weeks of pain-free joints (for the most part, with the exception of injured joints). To go back to joint pain now seems terrible to me, but I have to admit that the rosuvastatin, thus far, is not causing as much joint pain as I was having. I need it to lower my cholesterol, and I know that all medications have side effects, and I happen to be one that suffers joing pain from statins. Just tell that to the nine stairs down to my basement apartment so they’ll take it easy on me!
Anyway, note on statins aside, I had a good time climbing yesterday and a good time last night making the rounds watching people climb and, yes, socializing. I got to know some folks better, caught up with old friends, and got the skinny on a few projects coming up. It was a great time! I decided to leave at 1920 hrs so that I could get out to my mom’s house and write for NaNoWriMo. I got some words down for my story and then visited with my mom for a bit after she got home. We watched the weather on the news channel, which wasn’t terribly encouraging, and then went to bed. I had planned on sleeping in this morning, but that didn’t happen. No biggie. I got a lot done!